`a`

Analysis of an operator splitting method in 4D-Var

Pages: 394 - 403, Issue Special, September 2009

 Abstract        Full Text (157.0K)              

Lijian Jiang - Institute for Mathematics and its Applications, University of Minnesota, 114 Lind Hall, 207 Church Street S.E., Minneapolis, MN 55455-0134, United States (email)
Craig C. Douglas - Departments of Mathematics, University of Wyoming, 1000 E., University Avenue, Laramie, WY 82071, United States (email)

Abstract: In this paper, we present a framework of 4D variational data assimilation (4D-Var) in Hilbert spaces and discuss Marchuk-Strang operator splitting methods for 4D-Var. Convergence analysis of the operator splitting methods is made.

Keywords:  Operator splitting method, functional differential equation, 4D-Var
Mathematics Subject Classification:  Primary: 65J15, 65M32; Secondary: 49M05

Received: July 2008;      Revised: July 2009;      Published: September 2009.